Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

May 26, 2012Monroe County, Florida

NWS Miami, FL issued this special weather statement at May 26, 2012, 4:03 PM EDT for Monroe County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 4:03 PM EDT (20:03 UTC)
Expired
May 26, 2012, 5:00 PM EDT
In force
57 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1644 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS82 KMFL 262003
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT SAT MAY 26 2012

FLZ075-262100-
MAINLAND MONROE FL 
403 PM EDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MAINLAND MONROE COUNTY 

* UNTIL 500 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
STRONG THUNDERSTORM 7 MILES SOUTH OF WILDERNESS WATERWAY...MOVING 
EAST NORTHEAST AT 5 MPH ALONG AN OUTFLOW BOUNDARY.

* THE STORM CAN AFFECT...
  FLAMINGO...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER 
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER 
NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM 
PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2512 8107 2518 8115 2522 8118 2525 8118
      2533 8115 2534 8112 2524 8103 2522 8093
      2532 8097 2535 8107 2541 8101 2542 8115
      2551 8122 2555 8120 2556 8124 2560 8124
      2550 8104 2517 8088 2511 8101
TIME...MOT...LOC 2000Z 048DEG 5KT 2534 8105

JE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 26, 2:45 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 26, 2:45 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT SAT MAY 26 2012

.DISCUSSION...A BROAD UPPER LEVEL TROUGH CURRENTLY EXTENDS FROM THE
EASTERN GULF AND ACROSS MUCH OF THE FLORIDA PENINSULA. HOWEVER,
ITS OVERALL ORIENTATION IS RESULTING IN A BIT OF LINGERING
SUBSIDENCE OVER THE REGION ALONG WITH SOME DRIER AIR IN THE MID
AND LOW LEVELS. DESPITE THESE FACTORS, WE WILL CONTINUE TO
EXPERIENCE ISOLATED TO SCATTERED SHOWERS AND STORMS THIS
AFTERNOON, ESPECIALLY OVER THE INTERIOR AND WEST. IT APPEARS THE
EAST COAST SEA BREEZE SHOULD WORK TO KEEP THE IMMEDIATE EAST
COAST MAINLY DRY WITH THE STEERING FLOW TAKING ANY STORMS TO THE
SOUTH- SOUTHWEST. H5 TEMPS REMAIN AROUND -10C AND WITH A DRY
LAYER ALOFT, STRONG WIND GUSTS MAY OCCUR IN A COUPLE
THUNDERSTORMS ALONG WITH SOME SMALL HAIL. 20-30 POPS ARE
SUFFICIENT FOR MOST AREAS. THIS CONTINUES TO BE IN GOOD AGREEMENT
WITH THE LATEST GUIDANCE, INCLUDING THE HRRR AND LOCAL WRF, WHICH
SHOW THE BEST CHANCE OF CONVECTION OVER SOUTHERN AND WESTERN
PORTIONS OF THE AREA THROUGH EARLY EVENING. ANY SHOWERS OR STORMS
WILL GRADUALLY COME TO AN END AFTER 00Z, BUT COULD LINGER IN A
FEW AREAS UNTIL ABOUT 02Z. A FEW SHOWERS OR EVEN ISOLATED
THUNDERSTORMS COULD THEN RE-DEVELOP LATE TONIGHT, BUT MAINLY OVER
THE GULF AND ATLANTIC WATERS, PARTICULARLY OFF THE PALM BEACH
COAST. OTHERWISE, AS SURFACE WINDS BECOME LIGHT AND PERHAPS SHIFT
TO THE SOUTHWEST, SOME PATCHY FOG COULD FORM ACROSS THE INTERIOR
AFTER 06Z.

SUBTROPICAL STORM BERYL WILL MOVE SOUTHWEST OFF THE CAROLINA
COAST AND TOWARD THE NORTHEAST FLORIDA COAST BY SUNDAY EVENING.
THIS WILL RESULT IN A GRADUAL INCREASE IN TOTAL ATMOSPHERIC
MOISTURE ACROSS THE LOCAL AREA. MEANWHILE, H85 WINDS WILL BECOME
SOUTHWESTERLY BY MIDDAY SUNDAY. THIS WILL HELP FOCUS CONVECTION
OVER THE INTERIOR AND NORTHEAST PORTIONS OF THE REGION SUNDAY
AFTERNOON AND EVENING. BERYL (OR ITS REMNANTS) WILL LIKELY
CONTINUE PUSHING WEST ACROSS NORTH FLORIDA SUNDAY NIGHT, BEFORE
ULTIMATELY TAKING A TURN BACK TO THE NORTHEAST SOMETIME MONDAY.
CONTINUED SOUTH TO SOUTHWEST FLOW IN THE LOW LEVELS WILL BRING
SCATTERED TO PERHAPS EVEN NUMEROUS SHOWERS AND STORMS ACROSS MUCH
OF SOUTH FLORIDA ON MONDAY, WITH THE MOST CONCENTRATED ACTIVITY
FOCUSED OVER THE NORTH AND EAST.

WEST SOUTHWEST FLOW ALOFT COMBINED WITH CONSIDERABLE MOISTURE
WILL RESULT IN MORE UNSETTLED WEATHER THROUGH AT LEAST THE MID
WEEK PERIOD, ESPECIALLY AS AN UPPER LEVEL TROUGH LINGERS ACROSS
THE AREA. ANOTHER SHORTWAVE WILL MOVE INTO THE LOWER MISSISSIPPI
VALLEY BY THURSDAY AND FRIDAY. MEANWHILE, AN ASSOCIATED SURFACE
LOW WILL ADVANCE INTO THE OHIO VALLEY. IF THIS VERIFIES, A COLD
FRONT MAY PUSH THROUGH THE FLORIDA PENINSULA FRIDAY INTO EARLY
NEXT SATURDAY WITH MORE SHOWERS AND THUNDERSTORMS IN ADVANCE OF
IT.

&&

.AVIATION...18Z ISSUANCE...EAST COAST SEA BREEZE MOVING ONSHORE
EARLY THIS AFTERNOON AND GULF COAST SEA BREEZE ABOUT TO BEGIN
MOVING ONSHORE AS WELL. NORTHERLY WIND FLOW ON FAR OUTER EDGE OF
SUBTROPICAL STORM BERYL WILL FOCUS AFTERNOON/EARLY EVENING
CONVECTION OVER INTERIOR SECTIONS OF THE PENINSULA. EXPECTED
MOVEMENT OF ANY CONVECTION TO THE SSW-SW MEANS THAT SOME TSTMS
COULD GET CLOSE ENOUGH TO FLL-MIA AREA TERMINALS TO WARRANT A
VCTS MENTION THROUGH 03Z, BUT FEEL THAT TSTMS SHOULD NOT DIRECTLY
AFFECT THESE SITES. SAME APPLIES FOR KAPF ALTHOUGH GULF COAST HAS
A BETTER CHANCE OF TSTMS THAN THE EAST COAST. LIGHT WINDS TONIGHT
WITH PERHAPS LOW CLOUDS/FOG INTERIOR TOWARDS DAYBREAK. WIND FLOW
MORE FROM SW ON SUNDAY WHICH COULD FOCUS EARLY AFTERNOON TSTMS
CLOSER TO E COAST. /MOLLEDA

&&

.MARINE...SUBTROPICAL STORM BERYL WILL PUSH A NORTH-NORTHEAST
SWELL INTO THE LOCAL ATLANTIC WATERS BY LATE TONIGHT, WHICH WILL
CONTINUE TO IMPACT THE AREA THROUGH AT LEAST LATE SUNDAY NIGHT.
IT STILL APPEARS THE SWELL WILL PEAK AROUND 3 FEET OFF THE PALM
BEACH COAST, ESPECIALLY SUNDAY INTO SUNDAY EVENING. IT SHOULD BE
NOTED THAT THE PREVAILING WIND DIRECTION AND SPEED ARE HIGHLY
DEPENDENT ON THE ULTIMATE STRENGTH AND PATH OF BERYL. CONDITIONS
ALONG THE EAST COAST WILL ALSO DETERIORATE WITH INCREASING SURF
AND RIP CURRENTS.

&&

.FIRE WEATHER...NO SIGNIFICANT CONCERNS AS RELATIVE HUMIDITIES WILL
REMAIN ABOVE CRITICAL THRESHOLDS OVER AT LEAST THE NEXT SEVERAL
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  87  73  87 / 20 50 40 50
FORT LAUDERDALE  75  88  74  87 / 20 50 40 40
MIAMI            74  89  73  88 / 20 40 30 40
NAPLES           74  89  74  88 / 20 30 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...14/MJB
AVIATION/RADAR...59/RM
Hazardous weather outlook, May 26, 10:42 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1042 AM EDT SAT MAY 26 2012

AMZ610-630-FLZ063-066>075-168-172>174-270000-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
1042 AM EDT SAT MAY 26 2012

...SCATTERED THUNDERSTORMS INTERIOR SECTIONS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL AFFECT INTERIOR
SECTIONS OF THE SOUTH FLORIDA PENINSULA THIS AFTERNOON INTO EARLY
THIS EVENING, POSSIBLY AFFECTING OUTLYING SUBURBS ALONG THE EAST
AND WEST COASTS. OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS AND
SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS.

WIND: THE STRONGER THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND
GUSTS OF 45 TO 55 MPH THIS AFTERNOON AND EARLY THIS EVENING,
MAINLY OVER INTERIOR SECTIONS.

HAIL: THE STRONGER THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL OF
UP TO NICKEL SIZE THIS AFTERNOON AND EARLY THIS EVENING.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE
ATLANTIC WATERS, INCLUDING BISCAYNE BAY.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG ALL
LOCAL ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY
WITH THE MAIN RISK BEING LIGHTNING STRIKES, GUSTY WINDS, AND
HEAVY DOWNPOURS.

A SMALL NORTH TO NORTHEAST SWELL GENERATED BY SUBTROPICAL STORM
BERYL WILL AFFECT THE LOCAL ATLANTIC WATERS SUNDAY. THIS WILL NOT
ONLY RESULT IN DETERIORATING MARINE CONDITIONS, BUT ALSO IN AN
INCREASED RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

In the hours before

Special weather statement, May 26, 3:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT SAT MAY 26 2012

FLZ067-262000-
INLAND PALM BEACH COUNTY FL
328 PM EDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY

* UNTIL 400 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG   THUNDERSTORM 10 MILES SOUTHEAST OF PAHOKEE...AND MOVING
SOUTH AT 15 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  BELLE GLADE...
  AND SURROUNDING COMMUNITIES.

THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL
CLOUDS DUE TO THE COLLISION OF THE EAST COAST SEA BREEZE AND
EXISTING OUTFLOWS FROM NEARBY CONVECTION. A FEW LIGHTNING STRIKES
ARE OCCURRING WITH THIS STORM.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2649 8035 2655 8073 2685 8060 2681 8034
TIME...MOT...LOC 1926Z 010DEG 14KT 2674 8052

JE
Special weather statement, May 26, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT SAT MAY 26 2012

FLZ075-262100-
MAINLAND MONROE FL
403 PM EDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MAINLAND MONROE COUNTY

* UNTIL 500 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WILDERNESS WATERWAY...MOVING
EAST NORTHEAST AT 5 MPH ALONG AN OUTFLOW BOUNDARY.

* THE STORM CAN AFFECT...
  FLAMINGO...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2512 8107 2518 8115 2522 8118 2525 8118
      2533 8115 2534 8112 2524 8103 2522 8093
      2532 8097 2535 8107 2541 8101 2542 8115
      2551 8122 2555 8120 2556 8124 2560 8124
      2550 8104 2517 8088 2511 8101
TIME...MOT...LOC 2000Z 048DEG 5KT 2534 8105

JE

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:48 PM EDTSpecial Weather StatementMFLCollier42 min
May 26, 3:28 PM EDTSpecial Weather StatementMFLPalm Beach32 min
May 26, 4:34 PM EDTSpecial Weather StatementMFLMiami-Dade56 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.